×

Dynamical behavior for a stage-structured SIR infectious disease model. (English) Zbl 1007.92032

From the introduction: The SIR infectious disease model is an important population model and has been studied by many authors. It is assumed in the classical epidemiological disease model that each species has the same contact rates. We classify the species as belonging to either the immature or the mature, and suppose that the mature population does not contract the disease and the immature population is susceptible to the infection. The assumption corresponds to the fact that there are many kinds of diseases which are only spread or have more opportunities to be spread in children, for example measles, mumps, chickenpox and scarlet fever. In addition, according to the characteristics of these diseases, we know that an infectious period is much shorter than time \(\tau\), representing the time from birth to maturity, that is, it is impossible that the population with disease enters into the maturity. We believe that this is the first time such an epidemic model has appeared in the literature.

MSC:

92D30 Epidemiology
34K20 Stability theory of functional-differential equations
34D23 Global stability of solutions to ordinary differential equations
34K60 Qualitative investigation and simulation of models involving functional-differential equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Aiello, W.G.; Freedman, H.I., A time delay model of single-species growth with stage structure, Math. biosci., 101, 139-153, (1990) · Zbl 0719.92017
[2] Aiello, W.G.; Freedman, H.I.; Wu, J., Analysis of a model representing stage structured population growth with state-dependent time delay, SIAM J. appl. math., 52, 855-869, (1992) · Zbl 0760.92018
[3] Bulmer, M.G., Periodical insects, Amer. nat., 111, 1099-1117, (1977)
[4] Chen, L.S., Mathematical models and methods in ecology, (1988), Science Press Beijing
[5] Chen, L.S.; Chen, J., Nonlinear dynamical system in biology, (1993), Science Press Beijing
[6] Desharnais, R.A.; Liu, L., Stable demographic limit cycles in a laboratory populations of tribolium castaneum, J. anim. ecol., 56, 885-906, (1987)
[7] Esteva, L.; Vargas, C., A model for dengue disease with variable human population, J. math. biol., 38, 220-240, (1999) · Zbl 0981.92016
[8] Fisher, M.E.; Goh, B.S., Stability results for delayed-recruitment models in population dynamics, J. math. biol., 19, 139-153, (1990)
[9] Hethcote, H.W.; Stesh, H.W.; Van Den Driessche, P., Nonlinear oscillations in epidemic models, SIAM J. appl. math., 40, 1-9, (1981) · Zbl 0469.92012
[10] Hethcote, H.W.; Stech, H.W.; Van Den Driessche, P., Stability analysis for models of diseases without immunity, J. math. biol., 13, 185-198, (1981) · Zbl 0475.92014
[11] Swart, J.H., Hopf bifurcation and stable limit cycle behavior in the spread of infectious disease, with special appriation to fox rabies, Math. biosci., 95, 199-207, (1989) · Zbl 0687.92013
[12] Tognetti, K., The two stage stochastic model, Math. biosci., 25, 195-204, (1975) · Zbl 0317.92026
[13] Wang, W.D.; Chen, L.S., A predator – prey system with stage-structure for predator, Comput. math. appl., 33, 83-91, (1997)
[14] Wood, S.N.; Blythe, S.P.; Curney, W.S.; Nisbet, R.M., Instability in mortality estimation schemes related to stage structure population models, IMA J. math. appl. med. biol., 6, 47-68, (1989) · Zbl 0659.92018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.